MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE LAMP AND CHAIRSIDE KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE LAMP AND CHAIRSIDE KIT
Model Number 22-3764, ZM3000 AND 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on 11/17/2020 in which a patient had white blister on both upper and lower lip after zoom treatment.Note: patient has allergies on penicillin and latex.This incident did not cause a death, or a serious injury.However, since the patient sought medical attention and was prescribed antibiotics, this incident is being reported to fda.No out of specifications was found in the product.No impact on shipped products from the same lot or other lots produced.No containment action is required.No misuse was identified based on complaint description.The 25% gel and the chairside kit were within the expiration date.Relief acp medical device was not used or involved during teeth whitening procedure.Dental office reported that the patient is healing slowly.Patient is diabetic and was supposed to eat to at 1pm and procedure finished at 3pm.Therefore, she was lightheaded and sweating from low blood sugar.Patient had a granola bar at the office and felt better after the fact.However, the burn didn't heal as fast and patient was still in pain days after.Patient sought medical attention and was prescribed pain reliever and antibiotic.The gel and kit were used up during procedure and were not returned.Retain sample of 25% gel sku: 22-3764 lot: 20006011 was submitted to the lab for testing and the results were within specifications.Reviewed direction for use of the kit.The dfu describes steps for candidate qualification, warnings, ingredients, safety directions including avoid contact with soft tissue and salivary flow and other precautions.Reviewed risk management report for zoom ws light acc tooth whitening system.Thermal burns to to lips/gums remains within acceptable level.Dental office reported that the patient is healing slowly.Based on the investigation, there was no product failure and we are unable to conclude actual cause.Reviewed device history record for 25% gel sku: 22-3764 lot: 20006011 expiration date: 05/24/2021, chairside kit sku: 881055701540 lot: 19361006 expiration date: 02/15/2021 with udi number (b)(4) and whitespeed lamp sku: zm3000 serial # (b)(4).No out of specification or discrepancy was found in the records.Based on the investigation results and available information, discus dental concludes there was no failure in retain sample of 25% gel sku: 22-3764 lot: 20006011.No corrective actions are required.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2020 in which patient had a white blister on both upper and lower lip after zoom treatment.Note: patient has allergies on penicillin and latex.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE LAMP AND CHAIRSIDE KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700a south baker ave.
ontario, ca
MDR Report Key10980023
Report Number1000582314-2020-00005
Device Sequence Number14517711
Product Code EEG
UDI-Device Identifier00075020035004
UDI-Public(01)00075020035004(10)19361006(17)210215
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model Number22-3764, ZM3000 AND 881055701540
Device Lot Number20006011 & 19361006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR